Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Suggest treatment for rash on the back

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15014 Questions
Question
Rash on back from wearing neoparene waist trimmer. Stopped using it I tried polysporin and antifungal cream neither help. When I sweat it goes back to being inflammed.
Posted Tue, 19 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
need an anti inflammatory cream

Detailed Answer:
HI, thanks for using healthcare magic

If the rash is a reaction from the neoparene then you would need to consider using an anti inflammatory rash.
The rash would be an inflammatory response to the material.

Anti fungal and antibacterial creams would be helpful if there is also a bacterial or fungal infection along with the inflammation. In some cases bacterial infections can occur as a result of itching the area (bacteria is introduced by the nails).

Anti inflammatory creams would be steroid creams which can vary in strength from mild to strong.
A mild cream such as hydrocortisone , which should be available over the counter, can be tried initially.

If it does not respond to this mild cream then it is possible that a stronger steroid cream is needed. In that case, you would need a prescription from your doctor.

Summary: (1) need an anti inflammatory cream to treat the skin's inflammatory response to the material
(2)this would be a steroid cream
(3)the anti bacterial and anti fungal cream would only work if there is an infection along with the dermatitis (inflammation of the skin)

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor